Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 363, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 8, 2008, 7:10 PM CDT for 4 counties in Illinois; City of Saint Louis, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 7:10 PM CDT (00:10 UTC)
- Expired
- Jul 8, 2008, 7:51 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Clinton County, IL, Madison County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 63 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 090010
SVRLSX
ILC027-119-163-189-MOC510-090100-
/O.NEW.KLSX.SV.W.0363.080709T0010Z-080709T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
SOUTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS
NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 800 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CAHOKIA...AND WAS MOVING
EAST AT 47 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWANSEA...
FAIRVIEW HEIGHTS...
BELLEVILLE...
SHILOH...
OFALLON...
SCOTT AFB...
MASCOUTAH...
NEW BADEN...
ALBERS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3836 8961 3849 9023 3852 9026 3855 9027
3857 9031 3869 9028 3864 8939
TIME...MOT...LOC 0010Z 278DEG 40KT 3858 9012
$$
CARNEY2 follow-up statements
000 WWUS53 KLSX 090027 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 727 PM CDT TUE JUL 8 2008 ILC119-MOC510-090037- /O.CAN.KLSX.SV.W.0363.000000T0000Z-080709T0100Z/ MADISON IL-ST. LOUIS CITY MO- 727 PM CDT TUE JUL 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS CITY AND SOUTHWESTERN MADISON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS EXITED THESE AREAS. LAT...LON 3836 8961 3849 9023 3866 9015 3864 8939 TIME...MOT...LOC 0027Z 278DEG 40KT 3861 8993 $$ ILC027-163-189-090100- /O.CON.KLSX.SV.W.0363.000000T0000Z-080709T0100Z/ WASHINGTON IL-ST. CLAIR IL-CLINTON IL- 727 PM CDT TUE JUL 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHWESTERN CLINTON...NORTHERN ST. CLAIR AND NORTHWESTERN WASHINGTON COUNTIES... AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAIRVIEW HEIGHTS...AND WAS MOVING EAST AT 46 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LEBANON...SUMMERFIELD...TRENTON...ALBERS...AVISTON AND GERMANTOWN. LAT...LON 3836 8961 3849 9023 3866 9015 3864 8939 TIME...MOT...LOC 0027Z 278DEG 40KT 3861 8993 $$ TRUETT
000 WWUS53 KLSX 090051 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 750 PM CDT TUE JUL 8 2008 ILC027-163-189-090100- /O.CAN.KLSX.SV.W.0363.000000T0000Z-080709T0100Z/ WASHINGTON IL-ST. CLAIR IL-CLINTON IL- 750 PM CDT TUE JUL 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON... NORTHERN ST. CLAIR AND NORTHWESTERN WASHINGTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. HOWEVER...GUSTY WINDS OF 30 TO 40 MPH...ALONG WITH BRIEF HEAVY RAINS...CAN BE EXPECTED WITH SOME OF THE STRONGER STORMS THAT WILL BE MOVING THROUGH SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS. LAT...LON 3836 8961 3849 9023 3866 9015 3864 8939 TIME...MOT...LOC 0050Z 278DEG 40KT 3857 8961 $$ TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:47 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 2:47 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT TUE JUL 8 2008
.DISCUSSION...
/243 PM CDT TUE JUL 8 2008/
COLD FRONT EXTENDED FROM NORTHEAST IA ACROSS THE NORTHWEST CORNER OF
MO INTO SOUTHWEST KS THIS AFTERNOON. EXPECT FRONT TO SAG
SOUTHEASTWARD TONIGHT AND ON WEDNESDAY AND STALL OUT TO OUR
SOUTHEAST. CONVECTION WAS INCREASING/ADVECTING INTO THE FORECAST
AREA. LAPS DATA INDICATED THE HIGHEST CAPES WERE LOCATED OVER
CENTRAL MO WITH LI-S OF -5.
SIGNIFICANT MOISTURE IS FORECAST IN THE VICINITY OF THE FRONT WITH
KS IN THE MID 30S TO AROUND 40 LATE THIS AFTERNOON AND TONIGHT.
HEAVY RAIN EXPECTED TONIGHT VICINITY OF THE FRONT AS IT MOVES SLOWLY
SOUTHEASTWARD. FLASH FLOOD WATCH ISSUED FOR A PORTION OF CENTRAL AND
EAST CENTRAL MO FOR TONIGHT.
MODELS ARE SIMILAR IN FORECASTING THAT DRIER AIR WILL ADVECT INTO
THE AREA ON WEDNESDAY. EXPECT THE CONVECTION WILL BE ACROSS THE
SOUTHERN PORTION OF THE AREA ON WEDNESDAY.
THE HEAT WAVE THAT WAS PREVIOUSLY EXPECTED FOR LATE IN THE WEEK AND
OVER THE WEEKEND HAS BEEN CUT SHORT. THE ECMWF AND GFS FORECAST
ANOTHER COLD FRONT WILL MOVE INTO THE AREA SATURDAY NIGHT. LARGE
HIGH WILL PUSH INTO THE MIDWEST BEHIND THE FRONT.
TPS
&&
.AVIATION...
/1245 PM CDT TUE JUL 8 2008/
FOR THE 18Z TAFS...RATHER COMPLICATED FORECAST FOR THIS TAF
PACKAGE. LATEST RADAR TRENDS WOULD INDICATE THAT ONGOING
CONVECTION ACROSS SW MO AND ERN KS WILL CONTINUE TO PROPAGATE ENE
INTO CENTRAL AND ERN MO THIS AFTERNOON. WITH AIRMASS DESTABILIZING
AHEAD OF THIS AREA OF CONVECTION...TSRA MAY DEVELOP AND AFFECT
SITES EARLIER THAN TEMPOS IN FORECAST BUT THE GENERAL TREND SHUD
BE CORRECT. WITH THE COLD FRONT STILL IN NRN IA...EXPECT CONVECTION
TO DEVELOP ALONG AND AHEAD OF A PREFRONTAL TROF LATER THIS
AFTERNOON. THIS CONVECTION IS EXPECTED TO MOVE SWD THIS EVE AND
AFFECT COU...STL AND SUS AROUND MIDNIGHT. BEHIND THE FRONT...WINDS
WILL BECOME NLY AND CIGS WILL LIFT LATE TONIGHT AND TOMORROW
MORNING.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BOONE-CALLAWAY-
COLE-CRAWFORD-FRANKLIN-GASCONADE-MONITEAU-OSAGE-WASHINGTON.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Jul 8, 3:19 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CDT TUE JUL 8 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 319 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AS A COLD FRONT MOVES SLOWLY SOUTH ACROSS THE MIDWEST. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY ALONG AND SOUTH OF INTERSTATE 70 AS THE COLD FRONT SLOWLY PUSHES SOUTH OF THE AREA. THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AND SATURDAY NIGHT AS ANOTHER COLD FRONT IS FORECAST TO MOVE INTO THE REGION. ANOTHER CHANCE OF THUNDERSTORMS IS IN THE FORECAST FOR MONDAY. MODERATE RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Jul 8, 4:57 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 5 NW MEXICO 39.22N 91.94W
07/08/2008 AUDRAIN MO TRAINED SPOTTER
LARGE TREE LIMBS BLOCKING HIGHWAY 15 NORTH OF MEXICO MO
&&
EVENT NUMBER 00640
PRZYBYLINSKILocal storm report, Jul 8, 5:01 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
501 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN GRIGGSVILLE 39.71N 90.73W
07/08/2008 M1.55 INCH PIKE IL CO-OP OBSERVER
SINCE 330 PM CDT
&&
EVENT NUMBER 00641
TESLocal storm report, Jul 8, 5:09 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
07/08/2008 GREENE IL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE TOWN OF ROODHOUSE AND
AREAS EAST OF ROODHOUSE
&&
EVENT NUMBER 00642
PRZYBYLINSKILocal storm report, Jul 8, 5:22 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN BURTON 39.90N 91.25W
07/08/2008 M4.10 INCH ADAMS IL TRAINED SPOTTER
TOTAL AMOUNT SINCE MIDNIGHT.
&&
EVENT NUMBER 00643
SIPPRELLLocal storm report, Jul 8, 5:57 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0556 PM HEAVY RAIN BOWLING GREEN 39.34N 91.20W
07/08/2008 M1.90 INCH PIKE MO CO-OP OBSERVER
TOTAL AMOUNT SINCE 7 AM ... 1.5 INCHES OF WHICH FELL IN
THE LAST 20 MINUTES PRIOR TO TIME OF REPORT.
&&
EVENT NUMBER 00644
SIPPRELLLocal storm report, Jul 8, 6:04 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD HANNIBAL 39.71N 91.38W
07/08/2008 MARION MO DEPT OF HIGHWAYS
LOCALIZED FLOODING OVER MANY AREAS OF RALLS AND MARION
COUNTIES REPORTED BY MISSOURI DEPARTMENT OF
TRANSPORTATION. WATER AS DEEP AS 6 TO 8 INCHES OF
RUNNING WATER IN PLACES.
&&
EVENT NUMBER 00645
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:31 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 44 min |
| Jul 8, 10:27 PM CDT | River Flood Warning | LSX | Adams | 23 hr |
| Jul 8, 8:14 PM CDT | Flash Flood Warning | LSX | Ralls | 4 hr |
| Jul 8, 8:25 PM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 12 hr |
| Jul 8, 8:41 PM CDT | River Flood Warning | LSX | Marion | 15 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.